Type III Hyperlipoproteinemia Associated with Tuberous Xanthoma
Published Online: Mar 30, 2000
We report a case of type III hyperlipoproteinemia associated with tuberous xanthoma, which is improved by treatment with lovastatin and bezafibrate. A 34-year-old female patient visited our clinic for evaluation of multiple yellowish-brown papulonodules on the kness, elbows and palms. Serum lipid examination showed an abnormal elevation of serum cholesterol and triglyceride. Lipoprotein electrophoresis showed a single peak at pre-β and β portion without separation. The biopsh specimen from a nodule on the knee and a papule on the palm revealed characteristic findings of xanthoma. We diagnosed the case as type III hyperlipoprotei-nemia. After 3 months of treatment with diet restriction, lovastatin and bezafibrate, the serum levels of cholesterol and triglyceride were reduced to normal level. The skin lesion of the palm showed complete regression and ones on both knees and elbows were moderate improvement.